MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71331854
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/04/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had persistent pain after revision surgery and an injection intro the trochanteric bursa was given to relief the pain.Also, xrays were done to diagnose the reason of the pain but nothing abnormal was found.
 
Additional Manufacturer Narrative
The associated r3 0 hole acetabular shell and reflection threaded hole cover were not returned for evaluation.Therefore, a product evaluation could not be conducted.A clinical analysis was performed and based on the surgeon¿s statement, ¿there are no obvious signs of loosening.The patient¿s pain is consistent with trochanteric bursitis¿.Since this patient only experienced a 50% relief of pain, this issue is ongoing therefore, the future impact to the patient cannot be determined.No further clinical medical investigation is warranted at this time.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.We will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided/available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by j.Templeton, medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) based on the surgeon¿s statement, ¿there are no obvious signs of loosening.The patient¿s pain is consistent with trochanteric bursitis¿.Since this patient only experienced a 50% relief of pain, this issue is ongoing therefore, the future impact to the patient cannot be determined.No further clinical medical investigation is warranted at this time.Approved by justin templeton md on may 30, 2019.

Brand Name
R3 0 HOLE ACET SHELL 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8209969
Report Number1020279-2019-00012
Device Sequence Number264289
Product Code MBL
UDI-Device Identifier03596010597601
UDI-Public03596010597601
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2018
Device Catalogue Number71331854
Device Lot Number08AM18067
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date06/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71336500 / 09GM15912; (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR